Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 8, 2009, 2:12 AM CDT for Plymouth County, Woodbury County, Iowa; Dakota County, Nebraska; Union County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2009, 2:12 AM CDT (07:12 UTC)
- Expired
- Jul 8, 2009, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Union County, SD
The radar
The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFSD 080712
FFWFSD
IAC149-193-NEC043-SDC127-081000-
/O.NEW.KFSD.FF.W.0011.090708T0712Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 AM CDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA
SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
SOUTHWESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
WESTERN WOODBURY COUNTY IN NORTHWEST IOWA
* UNTIL 500 AM CDT
* AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM NAER AKRON
TO SIOUX CITY AND BRONSON. THESE STORMS WILL CONTINUE TO MOVE
ACROSS SOUTHERN UNION...WESTERN PLYMOUTH AND WESTERN WOODBURY
COUNTY THROUGH 330 AM CDT. RADAR ESTIMATES OF 1 TO 2 INCHES OF
RAINFALL HAVE OCCURRED WITH ANOTHER 1 TO 2 INCHES OF RAINFALL
EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SIOUX
CITY...DAKOTA CITY...HINTON...HORNICK...LAWTON...SALIX...SERGEANT
BLUFF...SLOAN...SMITHLAND...SOUTH SIOUX CITY AND STONE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO GO THROUGH FLOODED ROADS. IF A ROAD OR STREET IS
FLOODED TURN AROUND AND SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 4222 9582 4222 9628 4245 9644 4273 9663
4273 9630
$$
SCHUMACHER3 follow-up statements
000
WGUS73 KFSD 080750
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 AM CDT WED JUL 8 2009
NEC043-SDC127-080756-
/O.CAN.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA NE-UNION SD-
250 AM CDT WED JUL 8 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN UNION
AND NORTHEASTERN DAKOTA COUNTIES IS CANCELLED...
WHILE LIGHT RAIN IS EXPECTED...THE THREAT FOR FLASH FLOODING IS
ENDED AS HEAVY RAINFALL AND THE THREAT FOR FLASH FLOODING WILL
REMAIN TO THE EAST OF THE AREA. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
4222 9624
$$
IAC149-193-081000-
/O.CON.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-
250 AM CDT WED JUL 8 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WOODBURY AND
SOUTHWESTERN PLYMOUTH COUNTIES UNTIL 500 AM CDT...
AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAIN SINCE MIDNIGHT OVER
PORTIONS OF SOUTHWEST PLYMOUTH AND WESTERN WOODBURY
COUNTY...INCLUDING THE EASTERN PORTIONS OF SIOUX CITY.
WITH RAINFALL RATES EXCEEDING 3 INCHES PER HOUR EXPECTED AT TIMES
THROUGH 330 AM...ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE FROM THE
EAST SIDE OF SIOUX CITY TO BRONSON AND HORNICK. BECAUSE RAINFALL OF
1 TO 2 INCHES HAD OCCURRED PRIOR TO MIDNIGHT...EXCESSIVE RUNOFF WILL
CAUSE FLOODING ON SOME RURAL ROADS AND CITY STREETS...ESPECIALLY IN
LOW LYING AREAS. SMALL CREEKS INCLUDING CAMP CREEK AND WHISKEY CREEK
IN WESTERN WOODBURY COUNTY MAY ALSO FLOOD.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...SIOUX CITY...HINTON...HORNICK...LAWTON...SALIX...SLOAN AND
SMITHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
4222 9624
$$
SCHUMACHER000
WGUS73 KFSD 080841
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 AM CDT WED JUL 8 2009
IAC149-193-081000-
/O.CON.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-
341 AM CDT WED JUL 8 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WOODBURY AND
SOUTHWESTERN PLYMOUTH COUNTIES UNTIL 500 AM CDT...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED SOUTH OF HIGHWAY
20...WITH ISOLATED THUNDERSTORMS CONTINUE TO FORM OVER SOUTHWESTERN
PLYMOUTH COUNTY. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS
FALLEN SINCE 10 PM CDT...AND OVER 1.5 INCHES RAIN HAS FALLEN SINCE
230 AM CDT IN RURAL AREAS NEAR SALIX...BRONSON AND SLOAN. RAINFALL
IS EXPECTED TO BECOME MORE SCATTERED THROUGH 430 AM. HOWEVER...BRIEF
PERIODS OF HEAVY RAINFALL COULD PRODUCE ANOTHER INCH OF
RAIN...ESPECIALLY SOUTH OF HIGHWAY 20. NONETHELESS...RUNOFF FROM
EXCESSIVE RAINFALL EARLIER TONIGHT WILL CONTINUE TO CAUSE SMALL
CREEKS TO RISE INCLUDING BIG WHISKY CREEK...CAMP CREEK...AND ELLIOTT
CREEK. THIS WILL RESULT IN FLOODED FIELDS. IN ADDITION...SOME RURAL
ROADS IN LOW-LYING AREAS AREAS MAY BE WASHED OUT OR UNDERWATER.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...SIOUX CITY...HINTON...HORNICK...LAWTON...SALIX...SLOAN AND
SMITHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
4222 9624
$$
SCHUMACHER000
WGUS73 KFSD 080959
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT WED JUL 8 2009
IAC149-193-081012-
/O.EXP.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-
459 AM CDT WED JUL 8 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN WOODBURY
AND SOUTHWESTERN PLYMOUTH COUNTIES WILL BE ALLOWED TO EXPIRE AT 500
AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
HOWEVER...SCATTERED THUNDERSTORMS WILL BRING RAINFALL TO THE AREA
THROUGH 6 AM CDT. IF FLOODING WAS OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
4222 9624
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:10 PM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 3:10 PM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 PM CDT TUE JUL 7 2009 .DISCUSSION... WITH STORMS DEVELOPING WL KEEP THIS DISCUSSION BRIEF. S/W AND ASSOCD CDFNT WL PUSH SEWD ACRS CWA TONIGHT. WUD EXPECT SCT TRW TO CONT TO DEVELOP AHEAD OF THE FEATURE AND GRADUALLY END FROM NW TO SE DURING NIGHT AS S/W PUSHES INTO NW IA AFTER 06Z. LOOKS LIKE BEST CHC FOR TRW WL BE ACRS ERN CWA. WL LINGER SMALL POPS OVR FAR SERN CWA EARLY WED MORN...AN AS FNT STALLS JUST S OF MO RVR WL KEEP SMALL CHC OF TRW ALONG MO RVR WED AFTN INTO EVE. NEXT S/W AND ASSOCD CDFNT WL PUSH THRU CWA LATE WED NITE INTO THU MORN AND WL KEEP CHC OF TRW GOING MAINLY AFTER 06Z THRU 18Z THU. CUD SEE SVR WX WITH THIS FEATURE LATER WED NITE AS POT EXIST FOR COMPLEX DEVELOPING OVR WRN HIGH PLAINS WED AFTN AND THEN SPREADING SEWD DURING THE NIGHT. PATTERN REMAINS UNSETTLED THRU EARLY NEXT WEKK WITH TIMING OF S/WS DIFFICULT. WL GENLY LEAVE CWA DRY THU AFTN THRU FRI AFTN...BUT S/W CUD TRIGGER A FEW TRW FRI NITE ACRS SRN CWA. THEN NEXT BEST CHC FOR TRW WL BE MON AND MON NITE WITH NEXT SIG S/W. OVERALL TEMPS WL BE CLOSE TO NORM THRU EARLY NEXT WEEK WITH SLIGHTLY COOLER TEMPS SAT. && .AVIATION... ISOLATED THUNDERSTORM ACTIVITY MAINLY OVER E CENTRAL SD AND SW MN TO HAVE LITTLE IMPACT ON AVIATION THIS MORNING. GREATER IMPACT TO AVIATION WILL BE LATE THIS AFTERNOON AND INTO THE EVENING...AS A STATIONARY FRONT WILL AGAIN BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CNTRL SD AROUND 21Z AND THEN MOVE SE ACROSS THE AREA THIS EVENING. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP IN VICINITY OF FRONT AFTER 21Z. SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRODUCING STRONG GUSTY WINDS AND HAIL TO THE SIZE OF QUARTERS. VFR THROUGH THE TAF PERIOD...WITH THE EXCEPTION OF THUNDERSTORMS. /BT && .FSD WATCHES/WARNINGS/ADVISORIES SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 7, 11:10 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT TUE JUL 07 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1110 AM CDT TUE JUL 07 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A VIGOROUS DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. THIS AFTERNOON INTO EARLY EVENING...THERE IS A THREAT OF TORNADIC DEVELOPMENT APPROACHING CENTRAL SOUTH DAKOTA WHERE A BOUNDARY EXISTS...AND WHERE INITIAL DEVELOPMENT WILL LIKELY CONTAIN SUPERCELLS. THIS INCLUDES AREAS FROM WESSINGTON SPRINGS TO HURON SOUTH DAKOTA. IN ADDITION TO POSSIBLE TORNADIC DEVELOPMENT...SUPERCELLS IN THOSE AREAS COULD PRODUCE WET MICROBURSTS WITH WINDS IN EXCESS OF 70 AND HAIL TO THE SIZE OF WALNUTS. FURTHER TO THE EAST ACROSS SOUTHWEST MINNESOTA...ISOLATED THUNDERSTORM MAY DEVELOP ALONG A STATIONARY BOUNDARY AFTER 4 PM. THESE STORMS WOULD BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND ISOLATED TORNADOES. THESE STORMS WILL BE RELATIVELY SLOW MOVING...AND MAY BE ABLE TO PRODUCE LOCALIZED FLASH FLOODING WITH STORMS THAT TRAIN OVER THE SAME LOCATION. AS THE EVENING PROGRESSES...IT IS ANTICIPATED THAT STORMS IN CENTRAL SOUTH DAKOTA WILL EVOLVE INTO A THUNDERSTORM COMPLEX...WHERE THE MAIN THREATS WOULD BE HAIL UP TO THE SIZE OF QUARTERS AND THUNDERSTORM WINDS TO AROUND 60 MPH...AND LOCALLY HEAVY RAIN. FLOODING... HEAVY RAINFALL AROUND JULY THIRD AND FOURTH...ALONG A NARROW AXIS FROM MITCHELL TO CANTON SOUTH DAKOTA HAS PRODUCED SATURATED GROUND. IF HEAVY RAIN DEVELOPS AGAIN THIS EVENING WITH A THUNDERSTORM COMPLEX...THESE AREAS COULD EXPERIENCE FLASH FLOODING IN FAVORED AREAS SUCH AS URBAN LOCATIONS...SMALL STREAMS AND LOW AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE AGAIN POSSIBLE THROUGH THIS AREA WEDNESDAY AND THURSDAY...WITH MOST OF THE ACTIVITY CONFINED TO LATE WEDNESDAY NIGHT AND THURSDAY MORNING ALONG A SURFACE FRONT. IT IS ANTICIPATED THAT MOST OF THE SEVERE ACTIVITY WILL STAY NORTH OF THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 7, 11:32 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLASH FLOOD SIOUX CITY 42.50N 96.39W
07/07/2009 WOODBURY IA TRAINED SPOTTER
RIVERSIDE AREA OF SIOUX CITY HAS SLIGHT STREET FLOODING,
STANDING WATER IN A COUPLE YARDS, AND FLOODING IN A
COUPLE DRIVEWAYS.
&&
TRMLocal storm report, Jul 7, 11:38 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD VERMILLION 42.78N 96.93W
07/07/2009 CLAY SD LAW ENFORCEMENT
STREET FLOODING IN VERMILLION.
&&
TRMLocal storm report, Jul 7, 11:41 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1141 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL 5 N MITCHELL 43.81N 98.03W
07/07/2009 E0.88 INCH DAVISON SD LAW ENFORCEMENT
NICKEL SIZED HAIL 5 MILES NORTH OF MITCHELL ON SOUTH
DAKOTA HIGHWAY 37.
&&
TRMLocal storm report, Jul 8, 12:27 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 AM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HEAVY RAIN 4 SSE SIOUX CITY 42.45N 96.36W
07/07/2009 M1.82 INCH WOODBURY IA TRAINED SPOTTER
STILL LIGHT RAINING WITH CLOUD TO GROUND LIGHTNING.
1150 PM HEAVY RAIN 2 NNE SIOUX CITY 42.53N 96.37W
07/07/2009 M1.85 INCH WOODBURY IA BROADCAST MEDIA
1200 AM HEAVY RAIN 4 WSW SIOUX FALLS 43.53N 96.80W
07/08/2009 M1.78 INCH MINNEHAHA SD TRAINED SPOTTER
&&
TRMLocal storm report, Jul 8, 12:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1235 AM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN 3 SSE SIOUX FALLS 43.50N 96.71W
07/08/2009 M2.50 INCH MINNEHAHA SD TRAINED SPOTTER
&&
TRMLocal storm report, Jul 8, 12:36 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1236 AM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST 2 E BANCROFT 44.49N 97.71W
07/07/2009 E60.00 MPH KINGSBURY SD PUBLIC
MARBLE SIZE HAIL ALSO REPORTED.
0358 PM TSTM WND GST 3 ENE BADGER 44.51N 97.15W
07/07/2009 E60.00 MPH KINGSBURY SD TRAINED SPOTTER
0405 PM HAIL 1 N DE SMET 44.40N 97.55W
07/07/2009 M1.00 INCH KINGSBURY SD TRAINED SPOTTER
0405 PM HAIL DE SMET 44.39N 97.55W
07/07/2009 E1.00 INCH KINGSBURY SD EMERGENCY MNGR
0519 PM HAIL 1 W RAMONA 44.12N 97.24W
07/07/2009 E1.00 INCH LAKE SD TRAINED SPOTTER
0530 PM HAIL 3 SE RAMONA 44.09N 97.17W
07/07/2009 E1.00 INCH LAKE SD PUBLIC
0536 PM HAIL 3 N MADISON 44.05N 97.11W
07/07/2009 E0.88 INCH LAKE SD EMERGENCY MNGR
0536 PM HAIL MADISON 44.01N 97.11W
07/07/2009 E0.75 INCH LAKE SD EMERGENCY MNGR
0536 PM HAIL 1 N MADISON 44.02N 97.11W
07/07/2009 E1.00 INCH LAKE SD EMERGENCY MNGR
0545 PM HAIL MADISON 44.01N 97.11W
07/07/2009 E1.25 INCH LAKE SD EMERGENCY MNGR
0610 PM TORNADO 6 N STORDEN 44.13N 95.32W
07/07/2009 COTTONWOOD MN LAW ENFORCEMENT
0623 PM FUNNEL CLOUD 2 WNW HERON LAKE 43.81N 95.36W
07/07/2009 JACKSON MN TRAINED SPOTTER
0627 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E1.00 INCH MINNEHAHA SD PUBLIC
0630 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E1.00 INCH MINNEHAHA SD TRAINED SPOTTER
DAMAGED CROPS
0632 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E0.50 INCH MINNEHAHA SD TRAINED SPOTTER
HAIL TO THE DEPTH OF 2 INCHES.
0635 PM HAIL WINDOM 43.87N 95.12W
07/07/2009 E0.25 INCH COTTONWOOD MN TRAINED SPOTTER
0704 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.50 INCH MINNEHAHA SD EMERGENCY MNGR
INTERSECTION OF I90 AND I229.
0704 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.50 INCH MINNEHAHA SD TRAINED SPOTTER
INTERSECTION OF INTERSTATES 229 AND 90
0713 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0742 PM HAIL 7 NNW CAVOUR 44.47N 98.10W
07/07/2009 E0.75 INCH BEADLE SD TRAINED SPOTTER
0744 PM HAIL 5 N CAVOUR 44.45N 98.04W
07/07/2009 E0.88 INCH BEADLE SD EMERGENCY MNGR
0746 PM TSTM WND DMG 1 W CAVOUR 44.37N 98.06W
07/07/2009 BEADLE SD EMERGENCY MNGR
CROPS DOWN, 45 MPH WIND GUSTS, PEA-SIZED HAIL
0752 PM HAIL 1 S HUDSON 43.12N 96.46W
07/07/2009 E1.50 INCH LINCOLN SD FIRE DEPT/RESCUE
0800 PM HAIL 1 E WALL LAKE 43.53N 96.94W
07/07/2009 E0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0810 PM HAIL 1 S HITCHCOCK 44.61N 98.41W
07/07/2009 E0.88 INCH BEADLE SD EMERGENCY MNGR
0810 PM HAIL 5 SW SIOUX FALLS 43.50N 96.82W
07/07/2009 M1.25 INCH LINCOLN SD TRAINED SPOTTER
0815 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.75 INCH MINNEHAHA SD TRAINED SPOTTER
INTERSECTION OF INTERSTATES 229 AND 29
0820 PM HAIL MONETA 43.13N 95.39W
07/07/2009 E1.50 INCH CLAY IA BROADCAST MEDIA
0820 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/07/2009 MINNEHAHA SD PUBLIC
57TH STREET ACROSS PART OF SOUTHEAST SIOUX FALLS IS UNDER
WATER IN SOME PLACES.
0827 PM FLASH FLOOD 4 SSW SIOUX FALLS 43.50N 96.77W
07/07/2009 LINCOLN SD TRAINED SPOTTER
HEAVY RAIN AND FLOODING IN SOUTHERN SIOUX FALLS. ALSO A
FEW SMALL BRANCHES SNAPPED OFF TREES. NO HAIL REPORTED.
0830 PM HAIL 3 N IRETON 43.01N 96.31W
07/07/2009 E1.00 INCH SIOUX IA TRAINED SPOTTER
0840 PM HAIL HOWARD 44.01N 97.52W
07/07/2009 E0.50 INCH MINER SD TRAINED SPOTTER
HALF INCH DIAMETER HAIL AND NORTH WIND AT 20 TO 25 MPH AT
840 PM. BY 847 PM, THE WIND HAD BECOME GUSTY OUT OF THE
EAST UP TO 45 MPH AND 0.50 INCH OF RAIN FELL.
0849 PM HAIL HURON 44.36N 98.22W
07/07/2009 E1.75 INCH BEADLE SD TRAINED SPOTTER
0850 PM TSTM WND GST 3 SSW GREENVILLE 42.97N 95.17W
07/07/2009 E60.00 MPH CLAY IA TRAINED SPOTTER
BENT DOWN SMALL TREES
0851 PM HAIL HURON 44.36N 98.22W
07/07/2009 M1.50 INCH BEADLE SD TRAINED SPOTTER
MOSTLY PEA SIZE.
0907 PM HAIL 8 SE HURON 44.28N 98.10W
07/07/2009 E1.75 INCH BEADLE SD EMERGENCY MNGR
0909 PM TSTM WND GST 3 ENE IRETON 43.00N 96.27W
07/07/2009 E70.00 MPH SIOUX IA TRAINED SPOTTER
BRANCHES 6 INCHES ACROSS DOWN
0920 PM FLASH FLOOD AKRON 42.83N 96.56W
07/07/2009 PLYMOUTH IA TRAINED SPOTTER
STREET FLOODING
1012 PM HAIL 5 N MITCHELL 43.81N 98.03W
07/07/2009 E0.88 INCH DAVISON SD LAW ENFORCEMENT
NICKEL SIZED HAIL 5 MILES NORTH OF MITCHELL ON SOUTH
DAKOTA HIGHWAY 37.
1018 PM FLASH FLOOD SIOUX CITY 42.50N 96.39W
07/07/2009 WOODBURY IA TRAINED SPOTTER
RIVERSIDE AREA OF SIOUX CITY HAS SLIGHT STREET FLOODING,
STANDING WATER IN A COUPLE YARDS, AND FLOODING IN A
COUPLE DRIVEWAYS.
1030 PM FLASH FLOOD VERMILLION 42.78N 96.93W
07/07/2009 CLAY SD LAW ENFORCEMENT
STREET FLOODING IN VERMILLION.
1035 PM FLASH FLOOD BRUNSVILLE 42.81N 96.27W
07/07/2009 PLYMOUTH IA TRAINED SPOTTER
MEASURED 1.63 INCHES OF RAIN IN THE 1 HOUR BETWEEN 935 PM
AND 1035 PM. STILL LIGHTLY RAINING.
1049 PM TSTM WND GST NEWCASTLE 42.65N 96.87W
07/07/2009 E70.00 MPH DIXON NE PUBLIC
STRONG GUSTY WINDS EXTENDED FROM NEWCASTLE TO
MARTINSBURG.
1140 PM HEAVY RAIN 4 SSE SIOUX CITY 42.45N 96.36W
07/07/2009 M1.82 INCH WOODBURY IA TRAINED SPOTTER
STILL LIGHT RAINING WITH CLOUD TO GROUND LIGHTNING.
1150 PM HEAVY RAIN 2 NNE SIOUX CITY 42.53N 96.37W
07/07/2009 M1.85 INCH WOODBURY IA BROADCAST MEDIA
1200 AM HEAVY RAIN 4 WSW SIOUX FALLS 43.53N 96.80W
07/08/2009 M1.78 INCH MINNEHAHA SD TRAINED SPOTTER
1230 AM HEAVY RAIN 3 SSE SIOUX FALLS 43.50N 96.71W
07/08/2009 M2.50 INCH MINNEHAHA SD TRAINED SPOTTER
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:51 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 39 min |
| Jul 7, 8:02 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 43 min |
| Jul 7, 8:23 PM CDT | Severe Thunderstorm Warning | FSD | Clay, O'Brien | 52 min |
| Jul 7, 8:39 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth, Sioux | 3 hr |
| Jul 7, 8:39 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 51 min |
| Jul 7, 8:44 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 46 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 32 min |
| Jul 7, 9:10 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Plymouth | 3 hr |
| Jul 7, 9:53 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 37 min |
| Jul 7, 10:14 PM CDT | Flash Flood Warning | FSD | Ida, Woodbury | 3 hr |
| Jul 7, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 38 min |
| Jul 7, 10:49 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 41 min |
| Jul 7, 7:32 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Kingsbury, Miner, Sanborn | 43 min |
| Jul 7, 7:56 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 2 hr |
| Jul 7, 7:57 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 33 min |
| Jul 7, 8:23 PM CDT | Tornado Warning | FSD | Kingsbury, Miner, Sanborn | 29 min |
| Jul 7, 8:51 PM CDT | Tornado Warning | FSD | Miner | 24 min |
| Jul 7, 9:14 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Miner, Sanborn | 46 min |
| Jul 7, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, McCook, Miner, Sanborn | 47 min |
| Jul 7, 10:07 PM CDT | Flash Flood Warning | FSD | Clay, Yankton | 88 min |
Nearby
Flash Flood Warnings in Iowa, 2009Flash Flood Warnings in Nebraska, 2009Flash Flood Warnings in South Dakota, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.